MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Inflation Problem (1310); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning at the distal markerband and extending approximately 4mm proximally across the balloon material.As per specification, the rated burst pressure for this device is 20 atmospheres.A visual examination of the markerbands identified no issues.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination found no damage to the tip of the device.
 
Event or Problem Description
Reportable based on device analysis completed on 05nov2024.It was reported that balloon damaged occurred.The 85% stenosed target lesion was located in the non-tortuous and severely calcified artificial arteriovenous fistula in the left upper limb.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilation.The balloon was inflated at 18atm once; however, the pressure was less than bursting pressure, and the pressure was found to be reduced.The balloon was pulled out, and it was found out that the balloon was damaged.The procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.However, device analysis revealed a balloon longitudinal tear.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20766871
Report Number2124215-2024-74033
Device Sequence Number8561362
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public08714729809876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0032593617
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Initial Report FDA Received Date11/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale